Alert archive / Colorado / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Oct 26, 2020, 8:40 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Wallace County, Kansas; Dundy County, Nebraska. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2020, 8:40 PM MDT (02:40 UTC)
- Expired
- Oct 27, 2020, 8:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS43 KGLD 270240 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 840 PM MDT Mon Oct 26 2020 COZ090>092-KSZ001-013-027-NEZ079-271400- /O.NEW.KGLD.WC.Y.0002.201027T0240Z-201027T1400Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Sherman- Wallace-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, and Benkelman 840 PM MDT Mon Oct 26 2020 /940 PM CDT Mon Oct 26 2020/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Portions of northwest and west central Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...Until 8 AM MDT /9 AM CDT/ Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
874 WWUS43 KGLD 270840 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 240 AM MDT Tue Oct 27 2020 COZ090>092-KSZ001-013-027-NEZ079-271400- /O.CON.KGLD.WC.Y.0002.000000T0000Z-201027T1400Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Sherman- Wallace-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, and Benkelman 240 AM MDT Tue Oct 27 2020 /340 AM CDT Tue Oct 27 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Portions of northwest and west central Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...Until 8 AM MDT /9 AM CDT/ Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
192 WWUS43 KGLD 271420 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 820 AM MDT Tue Oct 27 2020 COZ090>092-KSZ001-013-027-NEZ079-271530- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-201027T1400Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Sherman- Wallace-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, and Benkelman 820 AM MDT Tue Oct 27 2020 /920 AM CDT Tue Oct 27 2020/ ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures, while still frigid, have risen above 15 below and the wind chill advisory has been allowed to expire. Nonetheless, expect wind chills of zero to 10 below for another hour or two this morning, before warming above zero by mid morning. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Oct 26, 6:06 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 26, 6:06 PM MDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Goodland KS 606 PM MDT Mon Oct 26 2020 .UPDATE... Issued at 604 PM MDT Mon Oct 26 2020 Update issued to forecast due to expiration of Winter Weather Advisory. Additional snow showers are still expected with little to no accumulation expected. && .SHORT TERM...(This evening through Thursday) Issued at 215 PM MDT Mon Oct 26 2020 Light snow continues to stream southwest to northeast across the area, but is gradually shifting southward as the upper trough digs into the southern Rockies. Light snow will continue into this evening before ending by midnight. Any additional accumulations will be less than one inch. Low temperatures tonight will be the bigger issue, with record or near record lows in the single digits expected. Skies are forecast to clear with only occasional cirrus, and winds will go light, though a westerly downslope direction will work against ideal cooling. Areas in northeast Colorado and adjacent counties to the east may come very close to wind chill advisory criteria of 15 below by early morning, but after coordinating with surrounding offices decided to hold off for now. Upper system will close off tomorrow and slowly make its way across the southern plains Tuesday night through Thursday. Precipitation shield will gradually move north, but probably not impact northwest Kansas until very late Tuesday night or more likely Wednesday morning, then continuing through Wednesday night before moving out of the area Thursday morning. So Tuesday will be mostly sunny and dry, but increasing clouds from the south in the afternoon. Temperatures will only reach the middle 30s due to extensive snow cover. Then as precipitation approaches overnight and into Wednesday morning, may see a wintry mix of freezing rain, sleet and snow, changing to rain by Wednesday afternoon as temperatures warm into the 40s. Worst case scenario would bring a few hundredths of freezing rain to areas south of I70, which may require a winter weather advisory at some point. A similar scenario plays out Wednesday night and Thursday morning. As surface temperatures drop into the mid to upper 20s, precipitation will change to snow west to east, with a wintry mix ahead of the changeover, ending Thursday morning. Snow and ice amounts look light at this time, but with the mixed precipitation it may evolve once again into an advisory situation. By Thursday afternoon shortwave ridging behind the departing system will result in mostly sunny skies and temperatures a bit warmer, upper 40s expected at this time. .LONG TERM...(Friday through Monday) Issued at 127 PM MDT Mon Oct 26 2020 For the end of the week, drier weather and more seasonable temperatures are expected. Friday will see an upper level shortwave ridge move over the area. Along with this, a drier air mass will set up over the area leading to clearer skies and warmer temperatures than the prior days as highs across the area hover near the low 60's. Saturday sees the ridge replaced with a shortwave trough aloft and potentially a cold front near the surface. Due to the dry air mass in place, precipitation is unlikely with these passing features. The front also does not appear to be very strong and will likely just keep high temperatures Saturday near Friday's values. However, it may cause the high temperature to occur earlier in the day and have the morning low on Sunday be slightly lower than the morning low on Saturday. Due to the systems during the prior days, there is plenty of uncertainty with this front, if it happens at all. Otherwise, Sunday and Monday look to be warmer as an upper level ridge sets up in the west and moves over the area. Temperatures are currently forecasted to reach the upper 60's, with lows mainly in the low to mid 30's. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 504 PM MDT Mon Oct 26 2020 VFR conditions expected for both terminals during the forecast period. Looking for any remaining low cloud to clear area by 03z- 04z Tuesday, with mainly clear skies ensuing after that. A few flurries are possible thru 03z-04z Tuesday as well, coinciding with the low clouds clearing out. Winds for KGLD, light/variable thru 03z Tuesday, then WNW 5-10kts. By 22z, WSW 5-10kts. Winds for KMCK, light/variable thru 04z Tuesday, then WSW 5-10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN/TT SHORT TERM...024 LONG TERM...KAK AVIATION...JN
Hazardous weather outlook, Oct 26, 6:02 PM MDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 602 PM MDT Mon Oct 26 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280015- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 602 PM MDT Mon Oct 26 2020 /702 PM CDT Mon Oct 26 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Record and near record low temperatures are expected tonight. The coldest wind chill readings are expected to range from around 14 below zero across far eastern Colorado to near zero in Hill City. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... A light wintry mix of precipitation will be possible late Tuesday night through Wednesday morning for areas south of Interstate 70. Another round of light wintry precipitation will be possible for the entire area Wednesday night and Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
In the hours before
Local storm report, Oct 26, 4:00 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
400 PM MDT MON OCT 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM SNOW CHEYENNE WELLS 38.82N 102.35W
10/26/2020 M4.0 INCH CHEYENNE CO PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&
KMKLocal storm report, Oct 26, 4:01 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT MON OCT 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 2 NNW BLAKEMAN 39.84N 101.13W
10/26/2020 M4.3 INCH RAWLINS KS TRAINED SPOTTER
STORM TOTAL SNOWFALL. LIQUID EQUIVALENT OF
0.60 INCHES.
&&
KAKLocal storm report, Oct 26, 4:17 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
417 PM MDT MON OCT 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW 1 NE GOODLAND 39.36N 101.70W
10/26/2020 M6.0 INCH SHERMAN KS PUBLIC
PUBLIC REPORTS 6 INCHES OF SNOW ON TABLETOP.
&&
TTLocal storm report, Oct 26, 4:19 PM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT MON OCT 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM SNOW HAIGLER 40.01N 101.94W
10/26/2020 M6.0 INCH DUNDY NE PUBLIC
6 INCHES OF TOTAL SNOW ACCUMULATION REPORTED
VIA SOCIAL MEDIA.
1119 AM SNOW BENKELMAN 40.05N 101.53W
10/26/2020 M5.0 INCH DUNDY NE PUBLIC
REPORTED VIA SOCIAL MEDIA.
0820 AM SNOW 19 N PARKS 40.32N 101.67W
10/26/2020 M2.0 INCH DUNDY NE CO-OP OBSERVER
CO-OP OBSERVER MEASURED 2 INCHES OF SNOW
WITH 3 INCHES TOTAL ACCUMULATION.
0800 AM SNOW 3 N BENKELMAN 40.09N 101.55W
10/26/2020 M5.0 INCH DUNDY NE CO-OP OBSERVER
0745 PM SNOW 3 N BENKELMAN 40.09N 101.55W
10/25/2020 M1.8 INCH DUNDY NE CO-OP OBSERVER
SNOW ONGOING AT TIME OF MEASUREMENT.
0630 PM SNOW 19 N PARKS 40.31N 101.73W
10/25/2020 M1.0 INCH DUNDY NE PUBLIC
ONE INCH OF SNOW. SNOW ONGOING.
0642 AM SNOW LEOTI 38.48N 101.36W
10/26/2020 M0.8 INCH WICHITA KS PUBLIC
TOTAL SNOWFALL ACCUMULATION SO FAR RELAYED
VIA SOCIAL MEDIA.
1127 AM SNOW SHARON SPRINGS 38.90N 101.75W
10/26/2020 E3.0 INCH WALLACE KS PUBLIC
REPORTED VIA SOCIAL MEDIA. SNOW STILL
FALLING.
0430 PM FREEZING RAIN 5 SW WESKAN 38.81N 102.03W
10/25/2020 M0.37 INCH WALLACE KS PUBLIC
THREE-EIGHTHS OF AN INCH OF ICE ON TREE
BRANCHES. RELAYED VIA SOCIAL MEDIA.
0930 AM SNOW COLBY 39.39N 101.05W
10/26/2020 M5.1 INCH THOMAS KS PUBLIC
5.125 INCHES OF SNOW MEASURED IN COLBY.
REPORTED VIA SOCIAL MEDIA.
0740 AM SNOW COLBY 39.38N 101.04W
10/26/2020 M4.0 INCH THOMAS KS EMERGENCY MNGR
4 INCHES OF SNOW MEASURED AT THE EMERGENCY
MANAGEMENT BUILDING IN COLBY, KS.
0317 AM SNOW 2 SSW COLBY 39.36N 101.05W
10/26/2020 M3.0 INCH THOMAS KS BROADCAST MEDIA
CORRECTS PREVIOUS SNOW REPORT FROM 2 SSW
COLBY. CURRENT SNOWFALL ACCUMULATION TOTAL
SO FAR.
1220 PM SNOW 13 N EDSON 39.51N 101.57W
10/26/2020 M5.5 INCH SHERMAN KS NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE, STORM TOTAL SNOWFALL
OF 5.5 INCHES.
1130 AM SNOW 1 NE GOODLAND 39.36N 101.70W
10/26/2020 M6.0 INCH SHERMAN KS PUBLIC
PUBLIC REPORTS 6 INCHES OF SNOW ON TABLETOP.
0840 AM SNOW 6 SSW CARUSO 39.25N 101.84W
10/26/2020 M5.0 INCH SHERMAN KS PUBLIC
REPORTED VIA SOCIAL MEDIA.
0720 AM SNOW 12 NNE GOODLAND 39.51N 101.63W
10/26/2020 M4.5 INCH SHERMAN KS NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE MEASURED 4.5 INCHES
OF SNOW.
0600 AM SNOW 1 NNE GOODLAND 39.37N 101.70W
10/26/2020 M5.1 INCH SHERMAN KS NWS EMPLOYEE
TOTAL SNOWFALL ACCUMULATION SO FAR.
1148 PM SNOW 1 NNE GOODLAND 39.37N 101.70W
10/25/2020 M3.9 INCH SHERMAN KS OFFICIAL NWS OBS
STORM TOTAL SO FAR.
0920 PM SNOW 1 NNE GOODLAND 39.37N 101.70W
10/25/2020 M2.4 INCH SHERMAN KS OFFICIAL NWS OBS
0400 PM SNOW 2 NNW BLAKEMAN 39.84N 101.13W
10/26/2020 M4.3 INCH RAWLINS KS TRAINED SPOTTER
STORM TOTAL SNOWFALL. LIQUID EQUIVALENT OF
0.60 INCHES.
1141 AM SNOW 1 S ATWOOD 39.80N 101.04W
10/26/2020 M3.8 INCH RAWLINS KS CO-OP OBSERVER
CO-OP OBSERVER PROVIDED UPDATED SNOW TOTAL
ACCUMULATION OF 3.8 INCHES WITH LIQUID
EQUIVALENT OF 0.30 INCHES.
0752 AM SNOW MCDONALD 39.79N 101.37W
10/26/2020 M4.0 INCH RAWLINS KS PUBLIC
4 INCHES OF SNOW REPORTED VIA SOCIAL MEDIA.
0828 AM SNOW NORTON 39.84N 99.89W
10/26/2020 E4.0 INCH NORTON KS PUBLIC
4 INCHES OF SNOW REPORTED IN NORTON VIA
SOCIAL MEDIA.
0400 AM SNOW OAKLEY 39.13N 100.86W
10/26/2020 M2.3 INCH LOGAN KS EMERGENCY MNGR
TOTAL STORM PRECIPITATION SO FAR. 0.19
INCHES LIQUID TOTAL (SNOW AND FREEZING
DRIZZLE).
0752 AM SNOW 11 S WHEELER 39.60N 101.71W
10/26/2020 E3.0 INCH CHEYENNE KS PUBLIC
APPROXIMATELY 3 INCHES OF SNOW REPORTED WITH
ONGOING SNOW FALL.
0512 PM SNOW YUMA 40.12N 102.72W
10/25/2020 M3.0 INCH YUMA CO EMERGENCY MNGR
3 INCHES OF SNOW SO FAR. LIGHT SNOW ONGOING.
0912 AM SNOW 5 S BURLINGTON 39.23N 102.27W
10/26/2020 M6.0 INCH KIT CARSON CO PUBLIC
6 INCHES OF SNOW ON TOP OF 0.25 INCHES OF
ICE. REPORTED VIA SOCIAL MEDIA.
0333 PM SNOW CHEYENNE WELLS 38.82N 102.35W
10/26/2020 M4.0 INCH CHEYENNE CO PUBLIC
REPORTED VIA SOCIAL MEDIA.
0830 AM SNOW 5 SW ARAPAHOE 38.80N 102.24W
10/26/2020 M3.0 INCH CHEYENNE CO PUBLIC
3 INCHES OF SNOW WITH LIQUID EQUIVALENT OF
0.22 INCHES REPORTED VIA SOCIAL MEDIA.
&&Nearby
Wind Chill Advisories in Colorado, 2020Wind Chill Advisories in Kansas, 2020Wind Chill Advisories in Nebraska, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.